Dermatology Community
Small red/purple dots after sun exposure.
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Small red/purple dots after sun exposure.

I occasionally get tiny purplish/red dots on my legs and torso after taking a hot shower.  However, after getting just minutes of sun I noticed these dots develop on my legs.  What is this?  They are tiny, almost the size of a needle *****. I've never had a problem with the sun.  What is going on?

A little history.
I do have mild eczema flare ups and so does my dad. I've also been diagnosed with rosacea.  Recently I've been getting hives for what appears to be no apparent reason. Been on thryoid meds for just 2 days after having a TSH of 6.26.
Related Discussions
  • Sun Rash (1 replies):
    I get a red itchy rash on my arms and hands from the sun...[more]
  • Sun rash (1 replies):
    I think I have sun rash. Maybe I've had something simil...[more]
  • Red Skin (1 replies):
    I am a 43 year old female and I wanted to know why my sk...[more]
  • rash (1 replies):
    About 10 days ago i was at the pool.i applied sunscreen ...[more]
  • sun problem (2 replies):
    is there a shot or pill for sun allergy
2 Comments Post a Comment
Blank
1279495_tn?1271205976
Oh, and I have fair skin and these tiny purple dots do not itch
Blank
563773_tn?1374250139
Hello,
From the symptoms it can be solar dermatitis. apply a good sunscreen with minimum spf 30 atleast half an hour before going out in the sun.  You can take non-sedating antihistamines such as Cetirizine or Loratadine(Claritin) when the rash appears. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms. You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. Also apply calamine lotion and a mild steroid cream like dermacort on the skin if the symptoms are severe.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
11 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493